Patient Questions

QUESTION

What to Do with Droopy Eyelids After Botox?

Three weeks ago I received Botox injections. Now I have severe eyelid drooping and my eyebrows are lower than usual. I look terrible. My doctor is using a weekly laser treatment to correct the problem but I have seen no improvement. Is there any other treatment. Will this be permanent?

ANSWER

Droopy Eyelids After Botox

Thank you for your question. Although rare, droopy eyelid (eyelid ptosis) after Botox treatment is one of the most common potential side effects of treatment and is not permanent. Botox causes eyelid ptosis by migrating into one of the muscles that holds up the eyelid (levator palpebrae superioris). The good news is this muscle tends not to be affected by Botox for as long as the typical muscles Botox targets which is generally three to four months. If your provider determines you are a good candidate, apraclonidine eyedrops may be added to speed up recovery time and stimulate the muscle in the eyelid itself (superior tarsal muscle) causing it to contract and raise the eyelid. Adding this treatment may allow for the eyelid to return to its normal position in a few weeks. For expertise on injections and management of complications visit the office of a Board-Certified Plastic Surgeon. I hope this helps.

Not seeing your answer?

Find a Question
All Patient Questions
Patient Questions
Ask a Question
Contact Us